How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. K. Your Own Question
Dr. K.
Dr. K., MD
Category: Medical
Satisfied Customers: 4449
Experience:  Board certified.
65718478
Type Your Medical Question Here...
Dr. K. is online now
A new question is answered every 9 seconds

I got HSV-1 and HSV-2 last year and despite being on Valtrex

Customer Question

I got HSV-1 and HSV-2 last year and despite being on Valtrex daily, I am in torture. I have a headache every day and tingling in my groin and nose. I've gotten an MRI, CT Scan, been to a neurologist, urologist, 2 infectious disease doctors and my primary physician - and no one can help me.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 2 years ago.
Hello. I'm Dr. Phil, licensed and practicing Internal Medicine Physician. Excellent service is my goal.
what do you think is causing this?
Customer: replied 2 years ago.
Are you asking me what I think is causing this? That is what I am asking.
Customer: replied 2 years ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Expert:  Dr. Phil, MD replied 2 years ago.

I am unable to provide a call. sorry

This can't possibly be related to the HSV

could it be anxiety?

Customer: replied 2 years ago.
If I search all the forums, this is a common problem - and no one seems to have the answers. I wake up with a headache, and even when I'm most relaxed I still have the symptoms. It's like a have permanent nerve damage.
Expert:  Dr. Phil, MD replied 2 years ago.
do you take any medicine?
Customer: replied 2 years ago.
The symptoms are identical to those when I have a breakout too...
Expert:  Dr. Phil, MD replied 2 years ago.
do you take any meds of any type?
Customer: replied 2 years ago.
I take Valtrex daily, never miss. I also take a multi-vitamin, cinnamon pill, herbal nerve pain pill (from my neurologist) - so you can see where I am completely frustrated - I've had all the big tests done too on my brain.I've always taken an anxiety med, blood pressure, cholesterol, finesteride and acid reflux - but I've taken these for 20 years - these daily symptoms did not come about until I contracted herpes.
Expert:  Dr. Phil, MD replied 2 years ago.
what are your other meds?
please list them all.
maybe it is your anxiety out of control?
isn't that possible?
Customer: replied 2 years ago.
No - it's not the anxiety. The anxiety is under control, and I even do transecental meditation. This is a common problem, and it seems all the doctors want to point to anxiety - b/c it seems like the easy answer. I am not that stressed. If you read the forums from others, they are going through this too. There is no way I should feel this way for two weeks straight - even if I was an emotional wreck - which I am not - you would assume there would be periods of relief. But there is not. This is not anxiety - I've even taken a additional anxiety pills just to entertain the idea for my doctor. Didn't work.Those are my meds names - are simvastatin, diovan, ventaflexine, forget acid reflux
Expert:  Dr. Phil, MD replied 2 years ago.
I will opt out for another expert.
Customer: replied 2 years ago.
what does that mean when you opt out?
Expert:  Dr. K. replied 2 years ago.

This is called post herpetic neuropathy and can be treated. I do not know what you mean by an herbal nerve pain pill but its not going to work. You can be effectively treated with and neuropathic pain pain. Some examples are gabapentin and Tegretol. You need to see a Dr for this.

Customer: replied 2 years ago.
Thank you Dr. for your reply. I've had trouble with my Outlook account, sorry for delay in responding. I had been on Gabapentin before, and it wasn't working well. I've since gone back on it, we'll give it another chance. Thanks.